MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G48031
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The stent could not be released."as per complaint form": physician tried to deploy the stent right after the assistance pulled released the release-stilette.The stent could not be released from the system although they tried to force the release with an additional forceps.After several tries the stent was pulled out of the patient and they used different one from microtech.
 
Additional Manufacturer Narrative
Pma/510(k)#: k162717.Device evaluation: the evo-20-25-10-e device of lot number c1692102 involved in this complaint was returned for evaluation, with its original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on the 01st april 2020 and on the 08th april 2020.In summary the following results were observed in the lab evaluation: stent fully deploy and detached from delivery system on return.Lock wire not returned.Wire guide stuck in the delivery system, measuring 0.0735 inch at one end (out through white tip) and 0.0380 inch (out through handle).Following the laboratory evaluation additional information was requested to aid with this investigation at what point was the safety wire removed?[feind, andreas] when they tried to release the stent.From additional information received, details of the wire guide used (diameter, type, make)?[feind, andreas] mtw eder püstow >0.035mm, does this mean it was bigger than 0.035?[feind, andreas] yes.When or how did the stent detached from the system?[feind, andreas] it did not detach from system according to the physician.Documents review including ifu review: prior to distribution all evo-20-25-10-e devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-20-25-10-e device of lot number c1692102 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #c1692102; upon review of complaints this failure mode has not occurred previously with this lot #c1692102.The instructions for use ifu0061-6 which accompanies this device instructs the user to "the stent is mounted on an inner catheter, which accepts a.035 inch wire guide, and is constrained by an outer catheter." there is evidence to suggest that the customer did not follow the instructions for use, from additional information received, "details of the wire guide used (diameter, type, make)?[feind, andreas] mtw eder-püstow >0.035mm, does this mean it was bigger than 0.035?[feind, andreas] yes".Root cause review: a definitive root cause can be attributed to user error with the use of a non-recommended wire guide with the device.The instructions for use ifu0061-6 which accompanies this device instructs the user to use 0.035¿ wire guide.However, from additional information received, "details of the wire guide used (diameter, type, make)?[feind, andreas] mtw eder-püstow >0.035mm, does this mean it was bigger than 0.035?[feind, andreas] yes".It may be noted that during the laboratory evaluation wire guide was stuck in the delivery system and measured 0.0735 inch at one end (out through white tip) and 0.0380 inch (out through handle).Summary: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Customer complaint is confirmed based on customer testimony.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The stent could not be released."as per complaint form": physician tried to deploy the stent right after the assistance pulled released the release-stilette.The stent could not be released from the system although they tried to force the release with an additional forceps.After several tries the stent was pulled out of the patient and they used different one from microtech.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9939119
Report Number3001845648-2020-00240
Device Sequence Number11477445
Product Code ESW
UDI-Device Identifier10827002480312
UDI-Public(01)10827002480312(17)211213(10)C1692102
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2021
Device Model NumberG48031
Device Catalogue NumberEVO-20-25-10-E
Device Lot NumberC1692102
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/10/2020
Event Location Hospital
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer03/11/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight70